MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; MONOFOCAL IOLS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; MONOFOCAL IOLS
Model Number DFW150
Medical Device Problem Codes Break (1069); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number: (b)(6).The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the technician rotated pre-load injector multiple times, then let the injector sit for approximately 5 minutes prior to implantation when it was noted the intraocular lens (iol) had a lens crack after inserting the iol into the right eye.The surgeon suspects the plunger cracked the iol.The lens was removed during the same procedure and was discarded.There was no vitrectomy, incision enlargement, or sutures required.Another johnson & johnson lens (same model and diopter) was implanted as a replacement.There was no patient injury.The patient is doing fine.No additional information was provided.

Brand Name
TECNIS IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key12169584
Report Number9614546-2021-07273
Device Sequence Number19821380
Product Code HQL
UDI-Device Identifier05050474751316
UDI-Public(01)05050474751316(17)240413
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1